Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Depo injection, bleeding, metallic taste in mouth, diarrhea, lower back pain. Treatment ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
im on the depo injection, ive been experiencing bleeding, a metalic taste in mouth & diarreah & lower backache
Posted Tue, 24 Apr 2012 in Birth Control
Answered by Dr. Jasvinder Singh 11 minutes later

Thanks for posting your query.

It will be very helpful for me in understanding your condition better if you could answer some of these questions:
1) When was your last menstrual period?

2) Did you start the depo shots recently?

3) Are you taking any other medications?

4) Is the the first time you are having irregular bleeding and backache?

Backache, irregular bleeding, spotting and GI disturbances like nausea, bloating and diarrhea are frequent side effects of Depo Provera shots. However metallic taste is not a frequent side effect of the drop shots and can be due to gastritis or GI infection.

In fact lower back ache, metallic taste and diarrhea can be due to GERD (gastrointestinal reflux disease) or gastric infection.

Metallic taste is caused by caused by anaerobic bacteria that live within our bodies. These bacteria can grow in number very quickly when given the right environment or food source thus causing a bad taste in mouth. It can be due to dental caries, gastro-esophageal reflux disease, medications like antibiotics, vitamins and antidepressants, poor oral hygiene etc.

I suggest you to get an examination done from a physician and get GERD ruled out.

Till that time, you can fight against the metallic taste by having citrus juices, lemonade and foods marinated in vinegar. They not only break through the taste, but also help in saliva production that helps in washing away the metallic taste. Every time you brush your teeth, make sure to brush your tongue also. It will help in lessening the metallic taste. You can use some oral mouthwashes also. This should help.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor